Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 188, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2020, 6:02 PM EDT for Oglethorpe County, Wilkes County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2020, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 27, 2020, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Oglethorpe County, GA, Wilkes County, GA
The radar
The Greer radar (KGSP), 130 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:20 PM EDT | TSTM WND DMG | 1 S Washington, GA | SEVERAL TREE LIMBS THE SIZE OF SMALL TREES WERE DOWNED ACROSS ELIZABETH DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436
WUUS52 KFFC 272202
SVRFFC
GAC221-317-272230-
/O.NEW.KFFC.SV.W.0188.200627T2202Z-200627T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
602 PM EDT Sat Jun 27 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Wilkes County in east central Georgia...
Oglethorpe County in northeastern Georgia...
* Until 630 PM EDT.
* At 601 PM EDT, severe thunderstorms were located along a line
extending from Point Peter to near Maxeys, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Washington, Lexington, Crawford, Tignall, Maxeys, Rayle, Stephens,
Jacksons Crossroads, Mallorysville, Delhi, Norman, Hutchings,
Newtown, Danburg, Celeste, Philomath, Vesta and Point Peter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3368 8275 3369 8292 3373 8295 3369 8300
3370 8302 3371 8305 3370 8313 3375 8326
3403 8303 3404 8298 3404 8295 3401 8293
3401 8291 3398 8286 3399 8284 3397 8278
3399 8272 3398 8265 3387 8261
TIME...MOT...LOC 2201Z 266DEG 35KT 3401 8300 3378 8320
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:43 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 27, 2:43 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 243 PM EDT Sat Jun 27 2020 .SHORT TERM /Tonight through Sunday Night/... An area of more organized convection associated with a weak upper wave will be pushing across north GA this afternoon into evening. While the higher SBCAPE axis is more confined to the west of the CWA, there is enough marginal instability currently around 2500 J/kg that could allow for some strong storms and cannot rule out severe, but overall shear params are not impressive. Enhanced moisture and possible weak impulses in the mostly broad upper flow will allow for some lingering pops in the northeast through tonight. Sunday has some amplified upper ridging into the west and south portions of the CWA but enough diurnal heating will still allow for at least slight pops by the afternoon and continued higher chance pops in the far north with other possible upper wave influence. Temps should stay within a few degrees of climo norms through period. Baker .LONG TERM /Monday through Saturday/... Only tweaks to the long term based on the latest guidance. An overall wet week still looks in the cards, especially after Monday. BDL PREVIOUS DISCUSSION... As we transition into next week, models are initially drier than previous runs in response to a developing mid level ridge across the area. In addition, instability is not all that high as relatively warm temps aloft look to curb significant convective development. All this points to low end chance pops for the area for Monday afternoon and temps ranging from the upper 80s to mid 90s. Ridge will get flattened very quickly though on Tuesday as a shortwave moves into the Tennessee Valley. In addition, moisture will be increasing from the south with PWATs approaching 2 inches across Central GA. Will go with likely pops for the entire area even though instability may struggle a bit given abundant cloud cover across the area. Big differences in the evolution of the developing cutoff low over the Tennessee Valley per the latest long term guidance. The GFS keeps the energy bottled up north of the area while the ECMWF sends energy southward into the lower Mississippi Valley. Regardless of the exact unfolding of this event, enough moisture and lift should be present to warrant likely pops through Thu. Deese && .AVIATION... 18Z Update... VFR conditions thru period, unless TSRA this afternoon/evening drops VSBYs. Greatest chance for northern sites with an upper disturbance after about 20/21z until 00z. Some FEW/SCT cu 3-5 kft otherwise with alto/cirrus. Winds WSW 7-10 kts decreasing to 3-5 kts overnight then west winds back up for Sunday with some low end gusts possible near KATL. Chances for precip Sunday afternoon too low to mention in TAFs for now. //ATL Confidence...18Z Update... Medium on storm coverage this afternoon/evening. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 91 72 92 / 30 20 10 40 Atlanta 71 89 72 89 / 30 20 10 40 Blairsville 65 81 66 83 / 30 40 40 50 Cartersville 69 89 71 90 / 30 30 20 40 Columbus 73 93 73 93 / 30 20 10 30 Gainesville 70 87 71 89 / 30 20 20 40 Macon 72 93 73 93 / 20 20 5 30 Rome 69 89 71 90 / 30 30 20 40 Peachtree City 70 89 71 90 / 30 20 10 30 Vidalia 74 95 75 96 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....BDL AVIATION...Baker
Hazardous weather outlook, Jun 27, 5:27 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 527 AM EDT Sat Jun 27 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 527 AM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected to develop this afternoon, mainly impacting north Georgia and portions of west Georgia. Some isolated strong storms will be possible with gusty winds, small hail, frequent lightning and heavy rainfall as the primary concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 27, 4:52 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 WSW CANTON 34.22N 84.53W
06/27/2020 CHEROKEE GA SOCIAL MEDIA
A LARGE TREE WAS DOWNED IN THE RIVER GREEN SUBDIVISION.
&&
EVENT NUMBER FFC2000798
RWILLISSpecial weather statement, Jun 27, 5:05 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Sat Jun 27 2020
GAZ033-043>048-053>055-057-272130-
Fayette GA-North Fulton GA-Walton GA-Douglas GA-Rockdale GA-
Clayton GA-Coweta GA-DeKalb GA-Newton GA-Henry GA-South Fulton GA-
505 PM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTH
FULTON...SOUTHWESTERN WALTON...DOUGLAS...ROCKDALE...CLAYTON...
NORTHEASTERN COWETA...DEKALB...NORTHERN NEWTON...NORTHWESTERN HENRY
AND SOUTH FULTON COUNTIES UNTIL 530 PM EDT...
At 505 PM EDT...a line of strong thunderstorms was along a line
extending from near Mountain Park to near Chattahoochee Hills...and
moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Decatur, Fayetteville, Conyers, Covington, Jonesboro,
Peachtree City, East Point, Stockbridge, Union City, Forest Park,
Riverdale, College Park, Fairburn, Clarkston, Tyrone, Morrow,
Hapeville, Stone Mountain and Palmetto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3386 8416 3376 8404 3375 8402 3379 8398
3365 8374 3339 8469 3367 8484
TIME...MOT...LOC 2105Z 314DEG 8KT 3382 8409 3360 8472
HAIL...0.75IN
WIND...50MPHLocal storm report, Jun 27, 5:21 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 1 SSE TALMO 34.17N 83.71W
06/27/2020 M61 MPH JACKSON GA PUBLIC
MEASURED BY HOME ANEMOMETER ON MOUNTAIN CREEK CHURCH
RD.
&&
EVENT NUMBER FFC2000799
RWILLISLocal storm report, Jun 27, 5:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 1 SSE SNELLVILLE 33.85N 84.01W
06/27/2020 GWINNETT GA PUBLIC
A TREE WAS DOWNED ON MAPLE STREET.
&&
EVENT NUMBER FFC2000800
RWILLISLocal storm report, Jun 27, 5:38 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 NW NORCROSS 33.95N 84.22W
06/27/2020 GWINNETT GA PUBLIC
SEVERAL SMALL TREES WERE SNAPPED IN HALF, AND LOTS OF
BRANCHES WERE STREWN OVER THE ROAD AT SUNSET DR. AND
LONGVIEW DR.
&&
EVENT NUMBER FFC2000801
KMMSpecial weather statement, Jun 27, 5:48 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Sat Jun 27 2020
GAZ097-107-109-272215-
Laurens GA-Dodge GA-Pulaski GA-
548 PM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS...DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 615 PM EDT...
At 548 PM EDT...a strong thunderstorm was near Ocmulgee Banks, or
near Eastman...moving east at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Cadwell, Chauncey, Union, Jay Bird Springs, Dubois, Achord,
Gresston, Plainfield and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3210 8332 3211 8334 3210 8335 3227 8339
3228 8336 3227 8335 3229 8334 3239 8301
3214 8294 3214 8295 3212 8295 3209 8298
TIME...MOT...LOC 2148Z 257DEG 21KT 3221 8329
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:36 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 24 min |
| Jun 27, 3:14 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon | 31 min |
| Jun 27, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Paulding | 26 min |
| Jun 27, 3:56 PM EDT | Special Weather Statement | FFC | Cobb, Haralson, Paulding | 34 min |
| Jun 27, 4:03 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 27 min |
| Jun 27, 4:30 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Douglas, Fulton | 30 min |
| Jun 27, 4:33 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett, Hall | 27 min |
| Jun 27, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Gwinnett, Hall, Jackson and 3 more | 30 min |
| Jun 27, 5:05 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Rockdale | 25 min |
| Jun 27, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Clarke, Greene, Jackson, Madison, Morgan and 3 more | 35 min |
| Jun 27, 5:48 PM EDT | Special Weather Statement | FFC | Dodge | 27 min |
| Jun 27, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Pulaski | 23 min |
| Jun 27, 6:30 PM EDT | Special Weather Statement | FFC | Hancock, Putnam, Taliaferro, Warren, Wilkes | 30 min |
| Jun 27, 7:01 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.